Medical Questions > Mental Health > ADD and ADHD Forum

ADHD meds making me absolutely FROZEN!

User Profile
I am taking a blend of Vyvanse and Dexedrine with morning PM dose of Vyvanse/Lisdexamphetamine Dimesylate 50 mg AM and then 10-20mg generic Dexedrine (dextroamphetamine) in the evenings for ADHD symptoms later in the day. Everything seems decent with the ADHD treatment, but I am absolutely freezing and my hands are turning slightly pale in color (not turning blue or anything). I am extremely cold and my hands have been frozen all day. Is this of any concern for my hands? They have been cold for over 9 hours straight now (even after the medicine has worn off). I've rinsed them under warm water, took a shower, ate a bunch of warm food and drank warm tea for lunch/afternoon snack and they will not warm up! I tried getting some water with Niacin, and multiple B-vitamins B1, B2, B3, and B6 but no luck warming them up? Is this anythiing to be concerned of? I eat a lot of plant based food and am not vegan or vegetarian, but prefer to stick to plant food when possible. Is there any need for medicine changes or dietary changes because I like the dose I'm on of the ADHD stimulant medicines, but this cold hands is unbearable. My feet are also cold, but not as bad as my hands. I have two pairs of socks on and slippers and my feet are only mildly warm, but my hands are the worst part. Is this something to make my psychiatrist doctor aware of? I recently RESTARTED my ADHD meds after a break of a few days. I was on them for over 9 months straight, so I wanted some time off to revamp my system and resensitive my dopamine receptors/up-regulate them as instructed by my doctor, but the cold hands have come back (I've had them in the past when restarting ADHD meds). Last time I restarted these meds, it took over 6 weeks for them to quit being cold and then after that point they were pretty much fine except infrequent bouts of being cold (these were only short and not that bothersome). That was also when I was ON Zoloft 100 mg for severe anxiety problems with panic disorder and panic attacks/excessive nervousness. This specific issue of the hands and feet getting particularly cold is greatly exacerbated by caffeine in all forms and quantities. I'm just worried if this stems beyond the medicines and is possibly an adrenal gland or thyroid dysfunction issue? My hands get cold also and very cold even WITHOUT the ADHD meds present, but it's not nearly as bad as the amphetamines as these make me feel so chilled that is is greatly bothersome and discomforting. I'm on my 4th day of the cold hands now and it's not getting much better. I noticed previously taking Zoloft 100 mg was helpful, but I'm afraid it will make things worse (although the first time adding Zoloft 100 mg was helpful for this). Any thoughts are helpful on this matter and I will notify my psychiatrist when I can, but with it being thanksgiving break here, there is no way for me to contact anyone for help. The pharmacist had no idea and neither did the second I called.
Did you find this post helpful?
|

User Profile
replied December 10th, 2018
Thank you for asking at Ehealth forum!

I read your question and i understand your concern. Cold extremities could merely be due to cold environment and less proteins intake and more vegan diet too could be the reason. Use of two stimulants and one non stimulant zoloft together might be causing peripheral Vasoconstriction. Dose adjustment and supportive home remedies should be tried. Let your doctor decide what is best for you.

I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Quick Reply
Must Read
Attention-deficit hyperactivity disorder (AD/HD) is a neurobiological disorder that can interfere in a person's daily life. Learn more about ADHD basics here....
Have doctors found an exact cause of ADHD? Do biological factors or genes have anything to do with it? More on causes and risks of ADHD development here....
What are the symptoms of ADHD and when do they first present? We outline the principal characteristics of attention deficit hyperactivity disorder to help you...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our ADD and ADHD , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.